Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Does increase in CEA reading indicate recurrence of colon cancer

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3632 Questions
Question
Is a steady rise in cea indicitive of a recurrence or progression of colon cancer .a Reading from 3 To 6 in three months?
Posted Fri, 8 Aug 2014 in Colon Cancer
 
 
Answered by Dr. Raju A.T 5 hours later
Brief Answer:
Yes,

Detailed Answer:
Hi,

Thanks for your query.

Yes, a rise in CEA can mark recurrence of colorectal cancer. Infact it is used an indicator of the same (recurrence). A rise value from 3 to 6 can be considered confirmatory for for a recurrence in a post operative or post chemo or radio therapy patient.

Hope, I answered your query.

Wish you good health.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Does increase in CEA reading indicate recurrence of colon cancer 14 minutes later
By recurrence do u mean mets?
 
 
Answered by Dr. Raju A.T 4 hours later
Brief Answer:
Yes, could be

Detailed Answer:
Hi,

Thanks for writing back.

Yes, there could be metastasis also. But by recurrences I mean cancer recurring at the places it was before the treatment.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor